MAUDE Adverse Event Report: COOK INC URODYNAMICS BALLOON CATHETER; FAP CYTOMETRIC GAS (CARBON DIOXIDE

COOK INC URODYNAMICS BALLOON CATHETER; FAP CYTOMETRIC GAS (CARBON DIOXIDE
Model Number G15540
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer postal code = (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that during an unknown procedure, the urodynamics balloon catheter broke upon inflation.The complainant has not reported any adverse effects to the patient due to this occurrence.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Event or Problem Description
Additional information received 11apr2024: the balloon made contact with the patient.The pressure/volume of the balloon was inflated to 1.5mls.The balloon broke upon insertion of the catheter at the end of cystoscope.The procedure was complete by inserting a new catheter.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Correction: h6 (annex e and annex f).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d4: model # = gpn #.Investigation - evaluation.It was reported that during an unknown procedure, the urodynamics balloon catheter broke upon inflation.The balloon made contact with the patient.The pressure/volume of the balloon was inflated to 1.5mls.The balloon broke upon insertion of the catheter at the end of cystoscope.The procedure was complete by inserting a new catheter.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures were conducted during the investigation.Interview of personnel was also conducted.The complaint device was not returned; therefore, no functional testing or visual inspections could be performed.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for lot.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: ¿suggested instructions for use for using urodynamics balloon catheter: ¿ 2.Fill the syringe with sterile water or saline solution.Eliminate air from the syringe.Caution: do not overinflate the balloon.¿ based upon the available information, no product returned, and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
URODYNAMICS BALLOON CATHETER
Common Device Name
FAP CYTOMETRIC GAS (CARBON DIOXIDE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18823642
Report Number1820334-2024-00288
Device Sequence Number7879277
Product Code FAP
UDI-Device Identifier00827002155404
UDI-Public(01)00827002155404(17)251101(10)15048133
Combination Product (Y/N)N
PMA/510(K) Number
K915443
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Model NumberG15540
Device Catalogue Number020707-B
Device Lot Number15048133
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer04/11/2024
10/18/2024
Initial Report FDA Received Date03/03/2024
Supplement Report FDA Received Date04/25/2024
10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown